Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Wilmington, NC

June 5, 20145 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 5, 2014, 6:17 PM EDT for 5 counties in South Carolina. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 6:17 PM EDT (22:17 UTC)
Expired
Jun 5, 2014, 7:00 PM EDT
In force
43 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:38 PM EDTTSTM WND DMG3 Sw Aynor, SCREPORT OF TREE DOWN AT PEE DEE ROAD AND OLD DOG BLUFF ROAD
Jun 5, 6:55 PM EDTTSTM WND DMG7 Wnw Yauhannah, SCTREES DOWN ALONG PLEASANT HILL DRIVE
Jun 5, 6:58 PM EDTTSTM WND DMG8 Wnw Yauhannah, SCTREES DOWN ON SC261 AT TYLER DRIVE
Jun 5, 7:10 PM EDTMARINE TSTM WIND 401 Sse Forestbrook, SCANEMOMETER MEASURED 35 KTS NEAR THE INTRACOASTAL WATERWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WUUS52 KILM 052217
SVRILM
SCC041-043-051-067-089-052300-
/O.NEW.KILM.SV.W.0039.140605T2217Z-140605T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
617 PM EDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 700 PM EDT

* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HORRY...OR 10 MILES NORTHWEST OF CONWAY...AND MOVING EAST AT 35
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   DONGOLA...
   CONWAY...
   HICKORY GROVE...
   COASTAL CAROLINA CAMPUS...
   FORESTBROOK...
   SURFSIDE BEACH...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3388 7946 3406 7927 3380 7874 3375 7878
      3371 7883 3371 7885 3367 7889 3363 7894
      3357 7900 3353 7902 3353 7903 3348 7907
      3347 7910 3337 7915
TIME...MOT...LOC 2218Z 291DEG 30KT 3390 7919

$$

WEISS
2 follow-up statements
686 
WWUS52 KILM 052238
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
638 PM EDT THU JUN 5 2014

SCC041-043-051-067-089-052300-
/O.CON.KILM.SV.W.0039.000000T0000Z-140605T2300Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-HORRY SC-GEORGETOWN SC-
638 PM EDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN GEORGETOWN...SOUTHERN HORRY...EXTREME NORTHEASTERN
WILLIAMSBURG...EXTREME SOUTHEASTERN FLORENCE AND SOUTHEASTERN MARION
COUNTIES...

AT 639 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HICKORY GROVE...OR NEAR CONWAY...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURGESS...SOCASTEE...PAWLEY'S ISLAND...LITCHFIELD BEACH...MURRELLS
INLET...FORESTBROOK...GARDEN CITY...SURFSIDE BEACH AND MYRTLE BEACH

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3388 7946 3406 7927 3380 7874 3375 7878
      3371 7883 3371 7885 3367 7889 3363 7894
      3357 7900 3353 7902 3353 7903 3348 7907
      3347 7910 3337 7915
TIME...MOT...LOC 2239Z 291DEG 30KT 3384 7899

$$

WEISS
176 
WWUS52 KILM 052253
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
653 PM EDT THU JUN 5 2014

SCC041-043-051-067-089-052303-
/O.EXP.KILM.SV.W.0039.000000T0000Z-140605T2300Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-HORRY SC-GEORGETOWN SC-
653 PM EDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GEORGETOWN...
SOUTHERN HORRY...EXTREME NORTHEASTERN WILLIAMSBURG...EXTREME
SOUTHEASTERN FLORENCE AND SOUTHEASTERN MARION COUNTIES WILL EXPIRE AT
700 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3388 7946 3406 7927 3380 7874 3375 7878
      3371 7883 3371 7885 3367 7889 3363 7894
      3357 7900 3353 7902 3353 7903 3348 7907
      3347 7910 3337 7915
TIME...MOT...LOC 2253Z 291DEG 30KT 3380 7886

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:10 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 5, 6:10 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
610 PM EDT THU JUN 5 2014

.SYNOPSIS...
A COLD FRONT WILL DROP INTO THE AREA TONIGHT AND STALL OVER OR JUST
SOUTH OF THE AREA FRIDAY AND REMAIN THROUGH THE WEEKEND.  ANOTHER
COLD FRONT WILL APPROACH THE AREA TUESDAY OR WEDNESDAY WITH HIGH
PRESSURE TO FOLLOW FOR THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 600 PM THURSDAY...STILL EXPECTING SCATTERED TO NUMEROUS
SHOWERS AND STORMS THIS EVENING.  HAVE ADJUSTED POPS TO REFLECT
CURRENT ACTIVITY.  PREVIOUS DISCUSSION FROM 3 PM FOLLOWS...LATEST
SURFACE ANALYSIS SHOWS THE COLD FRONT DROPPING SOUTH NEARLY PARALLEL
TO THE NORTH CAROLINA/VIRGINIA BORDER. FURTHER SOUTH...CONVECTION IS
STARTING TO FIRE NEAR RALEIGH AND CONVECTIVE CLOUDS ARE FORMING
ACROSS OUR WESTERN AREAS AS THE ENTIRE AREA IS DROPPING SOUTH. THE
MID LEVEL CLOUD COVER ASSOCIATED WITH A POSSIBLE OUTFLOW MID LEVEL
SHORTWAVE IS NOW MOVING ACROSS WILMINGTON AND ANDY NVA ASSOCIATED
WITH THIS FEATURE SHOULD BE SHORT LIVED. CITING ALL OF THE
FORCING...STILL HAVE LIKELY POPS ACROSS ALL AREAS BY THIS
EVENING...IN FACT I HAVE INCREASED VALUES TO REPRESENT SLIGHTLY MORE
CONFIDENCE. SPC HAS ELEVATED THE AREA INTO A SLIGHT RISK
HIGHLIGHTING MORE OF A WIND THAN HAIL THREAT. NICE OUTFLOW BOUNDARY
MOVING ACROSS SOUTHEAST VIRGINIA MAY ENHANCE CONVECTION LATE TONIGHT
ALTHOUGH SEVERE THREAT SHOULD HAVE DIMINISHED BY THEN. OVERNIGHT
LOWS SHOULD BE A LITTLE ABOVE GUIDANCE PER EXPECTED CONVECTION AND
CLOUDINESS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...WRF AND GFS HAVE VERY DIFFERENT OPINIONS
REGARDING THE SOUTHERN TERMINUS OF THE COLD FRONT'S JOURNEY INTO THE
SOUTHEAST U.S.  WRF STALLS THE FRONT OVER OUR SC COUNTIES WHILE THE
GFS TAKES IT DOWN INTO GA.  FORECAST REPRESENTS A BLEND OF THESE
IDEAS WITH 20 TO 30 PERCENT CHANCE POPS ALL AREAS FRIDAY...TAPERING
TO SOUTHERN AND WESTERN AREAS FOR SATURDAY.  EITHER WAY...MAX TEMPS
EACH DAY WILL BE A LITTLE COOLER THAN THE LAST COUPLE DAYS WITH 85
TO 90 EXPECTED FRIDAY AND MID TO UPPER 80S SATURDAY.  LOWS EACH
NIGHT WILL FALL TO THE UPPER 60S TO LOWER 70S...WITH MID 60S
POSSIBLE NE SAT NIGHT.  IF THE GFS VERIFIES...MAX AND MIN TEMPS
COULD BE A LITTLE COOLER THAN FORECAST AND DAYTIME HUMIDITY VALUES
MUCH MORE TOLERABLE THAN RECENT DAYS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 AM THURSDAY...HIGH PRESSURE SHOULD EXTEND JUST FAR
ENOUGH SOUTH TO PROVIDE FOR A DECENT START TO THE WEEK ON SUNDAY
BUT LINGERING FRONT TO THE SOUTH WILL BE CLOSE ENOUGH TO PROVIDE
FOR SOME UNCERTAINTY. THEREFORE WILL KEEP SOME LOW END CHC PCP
OVER PORTIONS OF SC...ESPECIALLY HEADING INTO SUN NIGHT AND MONDAY
AS HIGH SLIPS OFF THE COAST AND SHORTWAVE PUSHES COLD FRONT EAST
TOWARD THE CAROLINAS. A WARMER MORE UNSTABLE AIR MASS AHEAD OF
THIS NEXT FRONT WILL INCREASE CHC OF CONVECTION FOR MON AND MORE
SO FOR TUES AS FRONT REACHES THE COASTAL CAROLINAS. THIS FRONT MAY
BE SLOW TO MOVE OFF THE COAST WITH CHC OF PCP LINGERING INTO WED.
OVERALL EXPECT PLENTY OF CLOUDS AROUND THROUGH MUCH OF EARLY TO
MID WEEK NEXT WEEK WITH WARMER AND MORE HUMID CONDITIONS FOR MON
THROUGH WED. TEMPS WILL BE WELL INTO THE 80S AND CLOSER TO 90 OVER
INTERIOR SC.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
EXPECT SCATTERED SHOWERS/TSTMS THIS AFTERNOON AND
EVENING WITH VERY BRIEF AND LOCALIZED PERIODS OF MVFR/IFR VSBYS IN
HEAVIER DOWNPOURS. THE LATEST HRRR AND LOCAL WRF RUNS SUGGEST STORMS
COULD BECOME MORE LINEARLY ORGANIZED LATER TODAY. BASED ON THESE
TRENDS...WILL ADD TEMPO MVFR/TSRA FROM 20-23Z AT KFLO/KLBT AND FROM
21-00Z AT THE COASTAL TERMS. GUSTY SOUTHWEST WINDS 15-20 KTS WILL
PERSIST THROUGH THE DAY...AND LOCALLY HIGHER WIND GUSTS COULD OCCUR
WITH STRONGER STORMS. WILL MAINTAIN VCSH TONIGHT AS MORE SHOWERS ARE
EXPECTED ALONG THE COLD FRONT THAT WILL DROP SOUTHWARD OVERNIGHT.
FROPA SHOULD OCCUR BETWEEN 09-12Z FRIDAY...AS WINDS VEER TO THE
NORTH BEHIND THE FRONT. MODEL SOUNDINGS HINT AT SOME MVFR CIGS/VSBYS
EARLY FRIDAY...WHICH WOULD NOT BE SURPRISING IN AREAS THAT RECEIVE
MORE ABUNDANT RAINFALL TODAY. OTHERWISE FRIDAY WILL BE VFR WITH
NORTHEAST WINDS AOB 10 KTS.

EXTENDED OUTLOOK...MVFR CIGS POSSIBLE SATURDAY MORNING. OTHERWISE
EXPECT VFR THROUGH THE WEEKEND. SLIGHT CHANCE OF SHOWERS AND TSTMS
ON MONDAY AND TUESDAY.
&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 6 PM...GOING FORECAST IN GOOD SHAPE.  PREVIOUS DISCUSSION FROM
3 PM FOLLOWS...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL WATERS
FOR THE AFTERNOON AND MOST OF THE OVERNIGHT HOURS. WINDS REMAIN
NEARLY STEADY WITH JMPN7 CONSISTENTLY HOVERING AROUND 20 KNOTS.
41110 IS CLOSE TO FIVE FEET SO THE FORECAST REMAINS RELATIVELY
STABLE FROM THE PREVIOUS PACKAGE. SEAS WILL CONTINUE TO BUILD TO A
MAXIMUM OF 6-8 FEET AS THE FETCH REMAINS IN PLACE FOR ABOUT 18 MORE
HOURS.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...FRONT WILL PASS THROUGH THE AREA DURING THE
PERIOD...RESULTING IN WINDS SHIFTING FROM SW TO NE AND THEN E FRIDAY
NIGHT AND CONTINUING THROUGH THE REMAINDER OF THE PERIOD.  OUTSIDE
OF FRIDAY MORNING WHEN 4 TO 5 OR EVEN 6 FT SEAS ARE POSSIBLE...SEAS
LESS THAN 4 FT ARE EXPECTED THROUGH THE FORECAST PERIOD.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 300 AM THURSDAY...AS HIGH SLIPS OFF THE COAST E-NE WINDS
THROUGH SUNDAY...WILL VEER TO THE SE AND THEN SOUTH BY MONDAY AS
RETURN FLOW SETS UP. ALTHOUGH A 9 SEC EASTERLY SWELL WILL EXIST
IN THE WAVE SPECTRUM MUCH OF THE PERIOD...WAVE HEIGHTS WILL BE
PRIMARILY FORMED THROUGH A 4-5 SEC WIND CHOP FROM THE
EAST...BECOMING SOUTH ON MONDAY. WAVE HEIGHTS WILL BE 2 TO 3 FT
THROUGH MUCH OF THE PERIOD...WITH SLIGHT INCREASE THROUGH MON IN
INCREASED SOUTHERLY FLOW.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR
     AMZ250-252-254-256.

&&

SYNOPSIS...SHK
NEAR TERM...31
SHORT TERM...31
LONG TERM...RGZ
AVIATION...BJR
Hazardous weather outlook, Jun 5, 1:40 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
140 PM EDT THU JUN 5 2014

SCZ023-032-033-039-053-055-056-061745-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
140 PM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-061745-
COASTAL HORRY-
140 PM EDT THU JUN 5 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-061745-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
140 PM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-061745-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
140 PM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-024-061745-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DILLON-
140 PM EDT THU JUN 5 2014

...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-061745-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
140 PM EDT THU JUN 5 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 5, 3:54 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT THU JUN 5 2014

NCZ087-096-099-052100-
BLADEN-COLUMBUS-ROBESON-
354 PM EDT THU JUN 5 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 500 PM EDT...

AT 354 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
JUST EAST OF LUMBERTON...TO NEAR FAIRMONT...MOVING SOUTHEAST AT 25
MPH.

SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ABBOTTSBURG...
BARNESVILLE...BETHEL...BLADENBORO...BOARDMAN...CHADBOURN...CHERRY
GROVE...CLARENDON...COUNCIL...ELKTON AND EMERSON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3442 7832 3405 7878 3446 7926 3464 7888
TIME...MOT...LOC 1954Z 297DEG 21KT 3446 7905

WEISS
Local storm report, Jun 5, 4:26 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
426 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     4 SSW ORRUM             34.41N  79.02W
06/05/2014                   ROBESON            NC   CO-OP OBSERVER

            REPORT OF LARGE PINE TREES DOWN ON PRINCESS ANNE RD AND
            CREEK RD NEAR LUMBER RIVER STATE PARK.

&&

EVENT NUMBER ILM1400229

LACORTE
Special weather statement, Jun 5, 4:28 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
428 PM EDT THU JUN 5 2014

SCZ023-024-032-033-052115-
DARLINGTON-DILLON-FLORENCE-MARION-
428 PM EDT THU JUN 5 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE...MARION...DILLON
AND DARLINGTON COUNTIES THROUGH 515 PM EDT...

AT 429 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
QUINBY...OR ABOUT 7 MILES EAST OF DARLINGTON...MOVING EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...MARION...BLUE
BRICK...CLAUSSEN...DARLINGTON RACEWAY...FLOYDALE...FORK...GRESHAM...
LATTA...MARS BLUFF AND MECHANICSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3439 7988 3438 7968 3437 7967 3436 7969
      3432 7966 3430 7966 3430 7963 3438 7959
      3435 7922 3392 7940 3424 7996
TIME...MOT...LOC 2029Z 286DEG 20KT 3428 7971

WEISS
Local storm report, Jun 5, 4:58 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
458 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 SSW ORRUM             34.43N  79.02W
06/05/2014                   ROBESON            NC   911 CALL CENTER

            REPORT OF DAMAGE TO A RESIDENCE AND SEVERAL REPORTS OF
            TREES DOWN ON ROADS IN THE PRINCESS ANNE RD AND CREEK
            ROAD AREA.

&&

EVENT NUMBER ILM1400230

RAN
Local storm report, Jun 5, 4:59 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
459 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 SSW ORRUM             34.43N  79.02W
06/05/2014                   ROBESON            NC   911 CALL CENTER

            REPORT OF DAMAGE TO A RESIDENCE AND SEVERAL REPORTS OF
            TREES DOWN ON ROADS IN THE PRINCESS ANNE RD AND CREEK
            ROAD AREA.

&&

CORRECTED EVENT TIME

EVENT NUMBER ILM1400230

RAN
Special weather statement, Jun 5, 5:23 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT THU JUN 5 2014

SCZ032-039-052215-
FLORENCE-WILLIAMSBURG-
523 PM EDT THU JUN 5 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG AND FLORENCE
COUNTIES THROUGH 615 PM EDT...

AT 523 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE CITY...MOVING EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE LAKE CITY...CADES...FRIENDFIELD...
HANNAH...HEBRON...HEBRON CROSSROADS...HEMINGWAY...HENRY...
INDIANTOWN...JOHNSONVILLE...KINGSBURG AND MORRISVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3404 7984 3395 7949 3390 7943 3389 7940
      3389 7941 3384 7937 3383 7932 3378 7932
      3377 7934 3369 7941 3359 7944 3352 7952
      3381 7995 3383 7991 3388 7989 3388 7994
      3392 7997
TIME...MOT...LOC 2123Z 290DEG 24KT 3387 7976

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:04 PM EDTSevere Thunderstorm WarningILMDillon, Horry39 min
Jun 5, 4:28 PM EDTSpecial Weather StatementILMMarion47 min
Jun 5, 5:16 PM EDTSevere Thunderstorm WarningILMHorry, Marion44 min
Jun 5, 5:23 PM EDTSpecial Weather StatementILMWilliamsburg52 min
Jun 5, 5:56 PM EDTSevere Thunderstorm WarningILMHorry64 min
Jun 5, 6:35 PM EDTSpecial Weather StatementILMGeorgetown55 min
Jun 5, 7:12 PM EDTSpecial Weather StatementILMHorry33 min
Jun 5, 7:31 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg59 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.